Mississippi, 2005

Damaging Wind in Mississippi, March 7, 2005

March 7, 2005 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 7, 9:20 AM CST, 7 hours 6 minutes earlier.

Area forecast discussion, Mar 7, 9:20 AM CST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
920 AM CST MON MAR 7 2005

.DISCUSSION...

SCATTERED SHOWERS HAVE DEVELOPED OR MOVED INTO THE MIDSOUTH THE
PAST 4 HOURS. MOST OF THE ACTIVITY HAS BEEN IN NORTH MS. MOVEMENT
HAS BEEN EAST NORTHEAST AROUND 40 MPH. MOST INGREDIENTS ARE HERE
FOR SEVERE WEATHER. STABILITY SEEMS TO BE LIMITED ATTM. MODELS
INDICATE BEST LIS IN N MS THIS AFTERNOON AND EVENING. SWATH OF
PCLDY SKIES NOW NORTH OF I40 WILL INCREASE INSTABILITY AS IT
MOVES SOUTHEAST THROUGH THE DAY.

CURRENT FCST SEEMS TO HAVE THINGS COVERED. WL NOT UPDATE AT THIS
TIME.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Mar 7, 4:10 AM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CST MON MAR 7 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-081100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
410 AM CST MON MAR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD
FRONT PASSES THROUGH THE MID SOUTH. THERE IS THE POTENTIAL FOR A FEW
OF THESE STORMS TO BECOME SEVERE ACROSS THE MIDSOUTH. THE MAIN
SEVERE WEATHER THREAT IS DAMAGING WINDS. THE TIME OF GREATEST
CONCERN IS BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WAGNER

The radar

The Memphis radar (KNQA), 126 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coahoma

When
March 7, 4:26 PM CST to 4:30 PM CST
Where
Coahoma County, Jonestown
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
34.317, -90.450

A truck carrying a mobile home was knocked over on Highway 61.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440555.